Please Subscribe to get a daily link to Pat's blog via email

Subscribe!

Your privacy is important to us. We will never spam you and keep your personal data secure.

Medical Update: Stinky news

Home/About Pat, Caregivers, Side effects, Support, Tips/Medical Update: Stinky news

Medical Update: Stinky news

Rough weekend. As I explained in a post last week, I’m not used to backsliding–post transplant–once I start improving.

Once again, diarrhea is a real problem. Imodium or Lomotil is only slowing things down for three hours at a time, making this the “I’m in danger of becoming dehydrated,” type of diarrhea.

Is that why my temp ran between 101 and 103 degrees between Saturday afternoon and Sunday? And my resting heart rate? A concerning 120-130.

These numbers are all close to those that led to my being admitted to the ICU in Iowa City last month. I think the difference is I’ve been able to eat and drink. Being home and able to adjust things on the fly really helps. Pattie quickly switched into nurse mode. Just knowing she was there helped a lot.

I knew I had a Kyprolis infusion appointment scheduled this afternoon, along with a magnesium IV. Just tried to get through the weekend.

Pattie has already dropped off my stool sample (C.diff test) and my fever is gone. Do some of you get these temperature spikes? My body seems to react that way to any type of infectious shock. My take is the fever isn’t necessarily caused by C.diff or some other type of infection; the way someone walking down the street would get a fever because they have the flu. Instead, I believe my body was reacting to dehydration.

I called these fevers “neutropenic fevers” in the past. But I’m no longer neutropenic. Both my white and red counts are surprisingly good. Even my hemoglobin number is 11.90, the first time I’ve been over 10.00 since my second transplant.

Wish I felt as good as the numbers say I should!

So what am I doing to try and stay hydrated? My sister–and the gung ho breast cancer survivor at our local health food store–both swear by little green packets full of a fizzy powder called Electro Mix. Not sure I can recommend it one way or the other, but I’ve been mixing it with Gatorade and slamming those down. Lots of water. Trying to keep eating.

I’ll have a lot more info by the end of the day. For now, other than the fact that I’m walking around doubled over–and spend way too much time in the bathroom–I guess I’m doing OK. I was warned by nurses and other patients to expect recovery from the second transplant to be more difficult than the first.

They got that right!

Feel good and keep smiling! Pat